Alert archive / Michigan / Wind Advisories in 2008
Wind Advisory 7, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Oct 8, 2008, 3:30 PM EDT for Houghton County, Keweenaw County, Michigan. It took effect at Oct 9, 2008, 8:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2008, 3:30 PM EDT (19:30 UTC)
- In effect from
- Oct 9, 2008, 8:00 AM EDT
- Expired
- Oct 9, 2008, 6:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Marquette, MI
Counties Houghton County, MI, Keweenaw County, MI
The radar
The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.5 hours before the alert went out and 397 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMQT 081930 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 330 PM EDT WED OCT 8 2008 ...STRONG WEST WINDS THURSDAY OVER THE KEWEENAW... .STRONG WEST WINDS WILL DEVELOP THURSDAY AS A DEEP LOW PRESSURE SYSTEM MOVES THROUGH NORTHERN ONTARIO TO JAMES BAY. EXPECT THE WINDS TO DIMINISH THURSDAY EVENING AS HIGH PRESSURE BUILDS INTO THE WESTERN GREAT LAKES. MIZ001-003-090330- /O.NEW.KMQT.WI.Y.0007.081009T1400Z-081009T2200Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 330 PM EDT WED OCT 8 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EDT THURSDAY. WEST WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING TO NEAR 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH...ESPECIALLY OVER THE HIGHER TERRAIN. STRONG WINDS WILL DIMINISH LATE IN THE AFTERNOON. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLB
3 follow-up statements
000 WWUS73 KMQT 090151 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 951 PM EDT WED OCT 8 2008 ...STRONG WEST WINDS THURSDAY OVER THE KEWEENAW... .STRONG WEST WINDS WILL DEVELOP THURSDAY AS A DEEP LOW PRESSURE SYSTEM MOVES THROUGH NORTHERN ONTARIO TO JAMES BAY. EXPECT THE WINDS TO DIMINISH THURSDAY EVENING AS HIGH PRESSURE BUILDS INTO THE WESTERN GREAT LAKES. MIZ001-003-091000- /O.EXT.KMQT.WI.Y.0007.081009T1200Z-081009T2200Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 951 PM EDT WED OCT 8 2008 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CONTINUED THE WIND ADVISORY...WHICH IS NOW IN EFFECT FROM 8 AM TO 6 PM EDT THURSDAY. EXPECT WEST WINDS TO INCREASE THURSDAY MORNING TO NEAR 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH...ESPECIALLY OVER WEST FACING HIGHER TERRAIN AND ALONG THE PORTAGE CANAL. THE STRONG WINDS WILL DIMINISH LATE IN THE AFTERNOON. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KC
000 WWUS73 KMQT 090929 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 529 AM EDT THU OCT 9 2008 ...STRONG WEST WINDS TODAY OVER THE KEWEENAW... .STRONG WEST WINDS WILL DEVELOP TODAY AS A DEEP LOW PRESSURE SYSTEM MOVES THROUGH NORTHERN ONTARIO TO JAMES BAY. THE WINDS WILL DIMINISH THIS EVENING AS HIGH PRESSURE BUILDS INTO THE WESTERN GREAT LAKES. MIZ001-003-092200- /O.CON.KMQT.WI.Y.0007.081009T1200Z-081009T2200Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 529 AM EDT THU OCT 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. WEST WINDS WILL INCREASE THIS MORNING TO NEAR 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH...ESPECIALLY OVER WEST FACING HIGHER TERRAIN AND ALONG THE PORTAGE CANAL. THE STRONG WINDS WILL DIMINISH LATE IN THE AFTERNOON. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DLG
000 WWUS73 KMQT 091453 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1053 AM EDT THU OCT 9 2008 ...STRONG WEST WINDS TODAY OVER THE KEWEENAW... .STRONG WEST WINDS WILL CONTINUE FOR THE REST OF TODAY AS A DEEP LOW PRESSURE SYSTEM REMAINS NEAR JAMES BAY. WINDS WILL DIMINISH THIS EVENING AS HIGH PRESSURE BUILDS INTO THE WESTERN GREAT LAKES. MIZ001-003-092200- /O.CON.KMQT.WI.Y.0007.000000T0000Z-081009T2200Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 1053 AM EDT THU OCT 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. WEST WINDS AROUND 30 MPH WITH FREQUENT GUSTS TO 45 MPH WILL CONTINUE THE REST OF TODAY...ESPECIALLY OVER WEST FACING HIGHER TERRAIN AND ALONG THE PORTAGE CANAL. THE STRONG WINDS WILL DIMINISH LATE IN THE AFTERNOON. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Oct 8, 2:00 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Oct 8, 2:00 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MARQUETTE MI 200 PM EDT WED OCT 8 2008 UPDATED FOR 18Z AVIATIONI DISCUSSION .SYNOPSIS... WV IMAGERY AND RUC ANALYSIS INDICATED A MID/UPPER LEVEL RIDGE FROM FL TO HUDSON BAY AND A TROUGH FROM MANITOBA/ONTARIO INTO THE GULF COAST STATES. A LARGE AREA OF PCPN MOVING THROUGH UPR MI EARLY THIS MORNING HAS BEEN SUPPORTED BY 850-500 MB QVECTOR CONV AND 850-600 MB FGEN AHEAD OF THE MID LEVEL TROUGH. AT THE SFC...THERE IS A TROUGH MOVING INTO FAR WRN UPR MI WITH A PREVAILING SERLY FLOW AHEAD OF THE TROUGH OVER THE REST OF THE CWA. && .DISCUSSION... TODAY...AS THE MID-LVL TROUGH AND SHRTWV LIFT ENE...MODELS INDICATE 700-300 MB QVECTOR CONV/SFC/MID LEVEL RIDGING BUILDING IN FROM THE WEST BY LATE MORNING/AFTERNOON. EXPECT SHOWERS TO END OVER WRN AND CENTRAL SECTIONS OF THE CWA BY LATE MORNING AND BY EARLY-MID AFTERNOON OVER FAR ERN SECTIONS. CLEARING SHOULD WORK INTO THE WEST BY EARLY AFTERNOON AND LATE AFTERNOON OVER THE EAST HALF. GENERALLY FOLLOWED MAV GUIDANCE FOR TEMPS...DEPICTING WARMER READINGS OF 60 TO 65 OVER THE WEST WHERE THERE WILL BE MORE SUNSHINE AND COOLER READINGS EAST (UPR 50S). TONIGHT...A DRY SLOT MOVING OVER THE AREA WILL KEEP CONDITIONS DRY THROUGH THU. THIS DRY SLOT IS ASSOCIATED WITH THE CURRENT UPPER TROUGH OVER SRN SASK/SRN MANITOBA THAT MOVES EASTWARD ACROSS SOUTHERN CANADA TO NEAR JAMES BAY BY 00Z FRI. DESPITE DRY FCST...MODELS SUGGEST MID CLOUDS OVER THE ERN DAKOTAS/NRN MN WILL MOVE ACROSS UPR MI THIS EVENING IN ASSOC WITH INCREASING WARM ADVECTION AND UPR DIV IN LFQ OF 130+ 250 MB JET MAX OVER THE NRN PLAINS. THE COMBINATION OF CLOUDS ALONG WITH INCREASING WIND FM TIGHTENING WSW GRADIENT BETWEEN LOW OVER ONTARIO AND HIGH PRES MOVING INTO THE NRN PLAINS STATES WILL WORK IN TANDEM TO KEEP TEMPS UP TONIGHT. GENERALLY FOLLOWED WARMER MAV GUIDANCE FOR MIN TEMPS... RANGING FROM THE LOWER 40S WRN INTERIOR AND UPR 40S TO AROUND 50 ALONG THE GREAT LAKES. CONCERN FOR THURSDAY WILL BE POTENTIAL FOR ADVISORY WINDS OVER THE KEWEENAW PENINSULA WITH TIGHTENING WRLY GRADIENT BTWN DEEPENING LOW PRES MOVING TOWARD JAMES BAY AND HIGH PRES OVER THE NRN/CENTRAL PLAINS. VERY DRY AIRMASS MOVING IN WITH PRECIPITABLE WATER AROUND 0.25 INCH SHOULD PROMOTE GOOD DAYTIME MIXING AND DOWNWARD MOMENTUM TRANSPORT OF WINDS TO THE SURFACE. MENTIONED GUSTS TO 45 MPH POSSIBLE OVER THE KEWEENAW IN UPDATED HWO. IF MODEL TRENDS CONTINUE DAY SHIFT MAY NEED TO ISSUE POSSIBLE WIND ADVISORY THERE. ALTHOUGH 850MB TEMPS COOL TO 2-4C...DEEP MIXING AOA 800 MB SHOULD ALLOW FOR TEMPS TO REACH AROUND 60F WEST AND 60 TO 65 EAST AND SCNTRL COUNTIES. DESPITE DRY AIRMASS...THE GFS/NAM BOTH SHOW INCREASING 800-600 FGEN FORCING AND 850 MB WARM ADVECTION LATE THU NIGHT IN RRQ OF 250 MB JET MAX MOVING ACROSS ONTARIO SUPPORTING BAND OF PCPN MOVING INTO WRN FCST AREA. THUS...HAVE DECIDED TO KEEP IN SLIGHT CHC POPS THERE. BAND OF PCPN LOOKS TO LIFT WEST AND OVER LAKE SUPERIOR BY FRI WITH INCREASING 850 MB WAA DRYING OUT WRN COUNTIES. && .AVIATION (FOR THE 12Z TAF ISSUANCE)... SATELLITE AND SURFACE OBS INDICATE CLEARING TREND SLOWLY ADVANCING EASTARD THROUGH WEST UPPER MICHIGAN AS WRLY FLOW AND DRY ADVECTION INCREASES. EXTRAPOLATION OF CLOUDS MOVEMENT AND 925-900 MB RH FCST SUGGESTS MVFR DECK WILL SCT OUT OR CLEAR LATE THIS AFTERNOON. TONIGHT...WEST WINDS WILL INCREASE AS LOW PRESSURE MOVES THROUGH NRN ONTARIO. WITH SFC DECOULING EXPECTED AT KSAW...LLWS WAS INCLUDED. AT KCMX...EXPECT MAINLY GUSTY WEST WINDS TO PREVAIL. BY MID MORNING THU...VERY WINDY CONDITIONS ARE EXPECTED AT KCMX...AIDED BY TERRAIN IMPACTS ON WRLY FLOW. && .MARINE (FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)... A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE EASTERN GREAT LAKES AND A FRONT MOVING THROUGH THE FORECAST AREA CONTINUE TO PRODUCE STIFF SOUTHEAST WINDS TO 30 KT OVER EASTERN LAKE SUPERIOR. GENERALLY LIGHT WEST WINDS BEHIND THE FRONT IN THE 5 TO 15 KT RANGE WILL INCREASE TO 15 TO 25 KT OVER THE WEST AS THE NEXT LOW PRESSURE SIDES FROM CENTRAL CANADA TOWARD NORTHWEST ONTARIO. BREEZY WEST WINDS OF 15 TO 25 KT WEDNESDAY EVENING WILL INCREASE ON THURSDAY...DUE TO A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE CROSSING SOUTHERN WISCONSIN AND THE LOW PRESSURE CROSSING INTO NORTHERN ONTARIO. GALE FORCE GUSTS AS HIGH AS 38 KNOTS ARE POSSIBLE OVER WEST AND NORTH CENTRAL LAKE SUPERIOR. WINDS SHOULD DIMINISH BELOW 20 KT BY LATE THU NIGHT AND THROUGH EARLY FRI AFTERNOON AS THE HIGH PRESSURE AREA OVER SOUTHERN WISCONSIN AND GRADIENTS WEAKEN. BY LATE FRIDAY AFTERNOON AND INTO FRIDAY EVENING...A PERIOD OF EAST NORTHEAST WINDS OF UP TO 30 KT ARE POSSIBLE OVER WESTERN LAKE SUPERIOR...DUE TO DEEPENING LOW PRESSURE IN THE PLAINS AND THE HIGH PRESSURE AREA STRENGTHENING AS IT LIFTS INTO NORTHEAST ONTARIO. THESE WINDS SHOULD DIMINISH TO BELOW 20 KT AFTER MIDNIGHT FRIDAY NIGHT...AND STAY THAT WAY UNTIL LATE SUNDAY WHEN THE LOW APPROACHES THE GREAT LAKES. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN...NONE. LAKE SUPERIOR... GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR LSZ242>244-263>267. LAKE MICHIGAN...NONE. && SYNOPSIS/DISCUSSION...VOSS AVIATION...JLB MARINE...DLG
Hazardous weather outlook, Oct 8, 4:36 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 436 AM EDT WED OCT 8 2008 MIZ001>007-009>014-084-085-091200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 436 AM EDT WED OCT 8 2008 /336 AM CDT WED OCT 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WEST WIND GUSTS TO 45 MPH ARE POSSIBLE OVER THE KEWEENAW PENINSULA ON THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-091200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 436 AM EDT WED OCT 8 2008 /336 AM CDT WED OCT 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A GALE WATCH IS IN EFFECT FOR ALL BUT FAR WESTERN LAKE SUPERIOR THURSDAY INTO THURSDAY EVENING. SEE THE LATEST MARINE WEATHER MESSAGE AND MARINE FORECASTS FOR MORE DETAILS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-091200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 436 AM EDT WED OCT 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. VOSS
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 11:04 AM EDT | Small Craft Advisory | MQT | 51 hr | |
| Oct 8, 4:58 PM EDT | Gale Warning | MQT | 32 hr |
Nearby
Wind Advisories in Michigan, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.